Psychiatrists around the world don’t recommend psychotropic medications to every patient that visits them. It is due to some serious side effects caused by these drugs. In this article, we will talk about these side effects in detail. Let’s discuss.
Dry mouth or feeling thirsty
The lithium present in the drug is the main culprit that causes extreme thirst and pesky dry mouth. Dry mouth is a side effect caused by several psychotropic medications. Some clinicians suggest you to use mouthwash to treat dry mouth and drink plenty of water.
The thirst level subsides a bit after few months but it doesn’t vanish. It becomes tough for a patient to handle thirst in excess summer heat or exercise in humid weather.
The higher the dose of psychotropic drugs, the more sensitive your stomach becomes. If you consume these medications for years, there are 90% chances that you can develop an irritable gastrointestinal tract and encounter stomach aches. The symptoms become worse by consuming more potent drugs and higher doses.
The person consuming these drugs should have healthy diet, drink lot of water, do exercise and avoid foods that cause problems.
The bad impact of these drugs is that they make you fatigue no matter if you are too young. You require more sleep to function. When you decrease the medication a bit, you will notice a spike in energy.
You can decrease the fatigue effect by taking healthy and nutritious diet and by doing regular exercise.
Weight gain is the most common side effect caused by psychotropic medications. And if you are a woman, you may find it bit problematic because you don’t want to put on so much. If you want to escape from this side effect, you should do regular exercise and combat fatigue.
The curve ball
You may experience involuntary muscle twitches and jerking movements when the blood sugar gets lower or when you get too worked up with anxiety or mixed.
It came unexpectedly and never leaves you completely.
The best thing you can do is to talk to your doctor about these side effects or medication changes. If he thinks that you can be treated with lower dosage, he will prescribe you accordingly. Make sure you are getting right psychotropic medications from right doctor.
For more details on such medications, you can anytime reach to the experts.